Thunderstorm Wind, Copiah
- When
- July 29, 3:45 PM CST
- Where
- Copiah County, Crystal Spgs
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.983, -90.367
A few trees were blown down on Dampeer Street.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 29, 2:45 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 PM CDT MON JUL 29 2002 MAIN FOCUS WILL BE WITH RAIN CHANCES FOR THE REST OF THIS EVENING...THROUGH THURSDAY. DECENT AREA OF CONVECTION HAS FIRED ACROSS THE SOUTHERN COUNTIES THIS AFTERNOON. OVERALL...MOVEMENT OF STORMS IS VERY SLOW AND TO THE NE. HOWEVER...NE MOTION AND PROPAGATING OUTFLOWS WILL ALLOW FOR MORE STORMS TO DEVELOP THROUGH 10 PM ACROSS CENTRAL PORTIONS OF THE FORECAST AREA. THIS CONVECTION IS MOVING INTO AN UNSTABLE AREA AND SEE NO REASON FOR THE ACTIVITY TO DIMINISH ANY TIME SOON. WILL MENTION 40/50 SCT POPS...GENERALLY SOUTH OF I-20. THE ENTIRE FORECAST WILL BE JUST ABOUT THE SAME AS THE PAST TWO DAYS. MODELS HAVE BEEN SOMEWHAT CONSISTENT WITH THE EVOLUTION OF FEATURES...AND THAT IS THE SAME WITH OUR 12Z MODEL RUNS. FOR TUE...BEST MOISTURE WILL ONCE AGAIN BE LOCATED OVER THE SOUTHERN AND EASTERN ZONES. MID LEVEL CYCLONIC CIRCULATION WILL REMAIN CENTERED IN THE VICINITY OF MY NW ZONES. THIS WILL ALLOW FOR THE FAVORABLE VERTICAL MOTION AREAS TO BE LOCATED OVER MY SE AND EAST COUNTIES. BEST POPS WILL BE SE (60%) WITH SCT ELSEWHERE. AS WE APPROACH THE EVENING...A SHORTWAVE WILL APPROACH FROM AR. THIS WILL ALLOW FOR SCT (30%) POPS TO CONTINUE ACROSS THE NW ZONES. WED LOOKS TO BE THE BEST DAY FOR PRECIP ACROSS THE ENTIRE FORECAST AREA. 850 MB THETA E RIDGE WILL BE MORE PRONOUNCED ACROSS THE NORTH AND CENTRAL AREAS. THE SHORTWAVE I MENTIONED FOR TUE EVENING... ACROSS THE NW...WILL REMAIN ACROSS THE NORTHERN ZONES AND PROVIDE THE NECESSARY MID/UPPER LEVEL SUPPORT FOR CONVECTION. AT THIS TIME...STORMS SHOULD FIRE OVER THE NORTH...THEN PROPAGATE INTO THE CENTRAL AREAS. WILL ONLY MENTION 50 POPS FOR NOW...BUT MAY HAVE TO BE INCREASED PER LATER MODEL RUNS. NO CHANGES FOR THE EXTENDED. UPPER RIDGE WILL BUILD OVER THE PLAINS...THIS WILL ALLOW FOR A SHEAR AXIS TO REMAIN UNDERNEATH THE RIDGE. BEST MOISTURE AND VERTICAL MOTION WILL BE LOCATED OVER THE SOUTHERN HALF. WILL CONTINUE TO MENTION SCT SOUTH...ISOLATED NORTH. JAN 74/94/75/92/72 4325 MEI 74/92/73/92/72 4425 .JAN... AR...NONE. LA...NONE. MS...NONE. 36
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1059 AM CDT MON JUL 29 2002 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THIS AFTERNOON AND EVENING. DANGEROUS LIGHTNING STRIKES...GUSTY WIND AND BRIEF PERIODS OF HEAVY RAINFALL CAN BE EXPECTED WITH STRONGER THUNDERSTORMS. A FEW STORMS ACROSS CENTRAL AND SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA MAY BECOME SEVERE AFTER 3 PM AND WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS TO 60 MPH OR LARGE HAIL. THE ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE OVER THE REGION AND AFTERNOON HEATING WILL BE SUFFICIENT TO START SHOWER AND THUNDERSTORM FORMATION TODAY. A FEW STRONG THUNDERSTORMS WILL DEVELOP LATE IN THE AFTERNOON AND ISOLATED SEVERE STORMS ARE POSSIBLE...MAINLY AFTER 3 PM. THE ATMOSPHERE WILL BECOME MORE STABLE AFTER SUNSET. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DECREASE SHORTLY AFTER SUNSET AND MOST WILL END BY 10 PM. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 319 PM CDT MON JUL 29 2002 ...THUNDERSTORMS... THUNDERSTORMS WILL BE SCATTERED OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THIS AFTERNOON AND EVENING. DANGEROUS LIGHTNING STRIKES...GUSTY WIND AND BRIEF PERIODS OF HEAVY RAINFALL CAN BE EXPECTED WITH THUNDERSTORMS. STRONG STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE RAPIDLY AND PRODUCE DAMAGING WIND GUSTS TO 60 MPH OR LARGE HAIL. THE BEST CHANCE FOR SEVERE STORM DEVELOPMENT WILL BE SOUTH OF A LINE FROM DEKALB TO CANTON MISSISSIPPI TO WINNSBORO LOUISIANA. THE ATMOSPHERE REMAINS VERY MOIST AND UNSTABLE OVER THE REGION AND DAYTIME HEATING WILL BE SUFFICIENT TO START SHOWER AND THUNDERSTORM FORMATION. THE EFFECTS OF A SEA BREEZE FROM THE SOUTH WILL MAINTAIN THE CHANCE OF STRONG THUNDERSTORMS OVER CENTRAL AND SOUTHERN SECTIONS THROUGH 9 PM. THE ATMOSPHERE WILL BECOME MORE STABLE AFTER SUNSET AND SHOWERS AND THUNDERSTORMS WILL BEGIN TO DECREASE. MOST ACTIVITY WILL END BY MIDNIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
A few trees were blown down on Dampeer Street.
A few trees were blown into a southbound lane of State Road 43.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307888, 5307889.